Libéralisme de la liberté versus libéralisme du bonheur. Le cas du paradoxe libéral-parétien
The purpose of this paper is to suggest how to apply the notion of ?normative science??. We propose two resolutions to Sen?s paradox of a Paretian liberal by invoking two opposite philosophic traditions ? liberalism of freedom and liberalism of happiness. Thanks to formalized tools which reflect each of these traditions, we obtain two distinct conditions which enable to resolve this impossibility result. After having examined the signification of these conditions, we opt for liberalism of freedom to deal with Sen?s liberal paradox. Classification JEL : B0, D6, D7
References listed on IDEAS
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Hillinger, Claude & Lapham, Victoria, 1971. "The Impossibility of a Paretian Liberal: Comment by Two Who are Unreconstructed," Journal of Political Economy, University of Chicago Press, vol. 79(6), pages 1403-05, Nov.-Dec..
- Wulf Gaerther & Prasanta K. Pattanaik & Kotaro Suzumura, 1991.
"Individual Rights Revisited,"
Discussion Paper Series
a238, Institute of Economic Research, Hitotsubashi University.
- Moulin, Herve, 1994. "Social choice," Handbook of Game Theory with Economic Applications, in: R.J. Aumann & S. Hart (ed.), Handbook of Game Theory with Economic Applications, edition 1, volume 2, chapter 31, pages 1091-1125 Elsevier.
- Maurice Salles, 2000.
"Amartya Sen. Droits et choix social,"
Programme National Persée, vol. 51(3), pages 445-457.
- repec:cup:cbooks:9780521808163 is not listed on IDEAS
- Gibbard, Allan, 1974. "A Pareto-consistent libertarian claim," Journal of Economic Theory, Elsevier, vol. 7(4), pages 388-410, April.
- Sen, Amartya Kumar, 1970. "The Impossibility of a Paretian Liberal," Scholarly Articles 3612779, Harvard University Department of Economics.
- Sen, Amartya, 1970. "The Impossibility of a Paretian Liberal," Journal of Political Economy, University of Chicago Press, vol. 78(1), pages 152-57, Jan.-Feb..
- Campbell, Donald E & Kelly, Jerry S, 1997. "Sen's Theorem and Externalities," Economica, London School of Economics and Political Science, vol. 64(255), pages 375-86, August.
When requesting a correction, please mention this item's handle: RePEc:cai:recosp:reco_573_0389. See general information about how to correct material in RePEc.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Jean-Baptiste de Vathaire)
If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.
If references are entirely missing, you can add them using this form.
If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.
If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.
Please note that corrections may take a couple of weeks to filter through the various RePEc services.